Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 16, 2015, 1:19 PM MST for Pima County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2015, 1:19 PM MST (20:19 UTC)
- Expired
- Oct 16, 2015, 2:00 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 110 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS55 KTWC 162019
SVRTWC
AZC019-162100-
/O.NEW.KTWC.SV.W.0116.151016T2019Z-151016T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
119 PM MST FRI OCT 16 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 200 PM MST
* AT 117 PM MST...DOPPLER RADAR INDICATED A PAIR OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE LOCATED NEAR STATE
ROUTE 86 NORTHEAST AND NORTHWEST OF SELLS AND WERE MOVING NORTH AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
KITT PEAK...SANTA ROSA...SAN LUIS...NOLIC...AK CHIN...
QUEENS WELL...SAN ISIDRO...PAN TAK...COMOBABI...SANTA ROSA RANCH...
SIL NAGGIA AND BIG FIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3190 11156 3194 11186 3189 11208 3231 11216
3232 11147
TIME...MOT...LOC 2017Z 179DEG 23KT 3207 11180
$$
CERNIGLIA1 follow-up statement
832
WWUS55 KTWC 162052
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
152 PM MST FRI OCT 16 2015
AZC019-162100-
/O.CON.KTWC.SV.W.0116.000000T0000Z-151016T2100Z/
PIMA AZ-
152 PM MST FRI OCT 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST
FOR CENTRAL PIMA COUNTY...
AT 148 PM MST...DOPPLER RADAR CONTINUED TO INDICATE STRONG TO A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS CONTINUE TO REDEVELOP OVER THE AREA NEAR AND
NORTH OF THE KITT PEAK AREA.
HEAVY RAIN MAY ALSO RESULT IN HEAVY RUNOFF IN THE AREA.
LOCATIONS IMPACTED INCLUDE...
KITT PEAK...SANTA ROSA...SANLUIS...NOLIC...AK CHIN...QUEENS
WELL...SAN ISIDRO...PAN TAK...COMOBABI...SANTA ROSA RANCH...SIL
NAGGIA AND BIG FIELDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3190 11156 3194 11186 3189 11208 3231 11216
3232 11147
TIME...MOT...LOC 2048Z 179DEG 23KT 3204 11180
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 1:00 PM MST, 19 minutes earlier.
Area forecast discussion, Oct 16, 1:00 PM MST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST FRI OCT 16 2015 .SYNOPSIS...SEVERAL WEATHER SYSTEMS WILL IMPACT THE REGION THROUGH SUNDAY RESULTING IN OCCASIONAL SHOWERS AND THUNDERSTORMS WITH A FOCUS THIS AFTERNOON THROUGH SATURDAY. ANOTHER UPPER LOW WILL DROP OVER ARIZONA FOR THE EARLY TO THE MIDDLE OF NEXT WEEK FOR ADDITIONAL SHOWERS AND THUNDERSTORMS AS WELL AS COOLER TEMPERATURES. && .DISCUSSION...THE NEXT 24-36 HRS WILL BE INTERESTING AS THE REMNANT LOW OVER SOUTHERN CALIFORNIA CONTINUES TO OPEN UP AND MOVE TO THE EAST THROUGH SATURDAY EVENING. AS THIS LARGER SCALE FEATURE PASSES BY...A FEW SMALL SCALE FEATURES IN THE SW FLOW WILL HELP TO TRIGGER CONVECTION OVER PORTIONS OF THE AREA THROUGH THAT PERIOD. FOR TODAY THE MAIN FOCUS WILL BE DUE TO THE COMBINED EFFORTS OF A VORT LOBE ROTATING NE ACROSS AZ AND THE LOW LEVEL BOUNDARY THAT HAS MIGRATED WEST ACROSS THE AREA. EXPECTING CONVECTION TO REALLY FIRE UP ACROSS CENTRAL PIMA COUNTY THEN MOVE EAST THROUGH THE AFTERNOON AND EVENING HOURS. A FEW SEVERE STORMS ARE POSSIBLE DUE TO INCREASING SHEAR ALOFT AND JUST ENOUGH INSTABILITY. PRIMARY THREAT WILL BE STRONG WINDS DUE TO SIGNIFICANT D-CAPE ALTHOUGH THERE MAY BE SOME SMALL HAIL AS WELL. TONIGHT THE FOCUS SHIFTS TO COCHISE...GRAHAM AND GREENLEE COUNTIES WHERE THE CONVECTIVE BAND SETS UP FOR THE EVENING AND BEGINS TO STALL BEFORE DISSIPATING LATE TONIGHT. MAY END UP WITH SIGNIFICANT RAINS WITH THIS SETUP AND WILL NEED TO BE WATCHED ALTHOUGH IT SHOULD BE A LONGER DURATION...NOT AS INTENSE SCENARIO. SATURDAY WE HAVE THE MAIN UPPER LEVEL TROUGH AXIS MOVING INTO THE AREA LATE IN THE DAY WHICH SHOULD PROVIDE A FOCUS FOR CONVECTION. WHILE TIMING OF THIS MAY CHANGE A SOME...AT THIS TIME IT LOOKS LIKE ANOTHER LINE OF CONVECTION MAY DEVELOP OVER CENTRAL/EASTERN PIMA COUNTY AND MOVE EAST ACROSS THE AREA THROUGH THE AFTERNOON. STILL HAVE SOME SHEAR AVAILABLE WITH THE POTENTIAL FOR MORE CAPE SO THIS WILL NEED TO BE WATCHED FOR SOME POTENTIALLY STRONG/SEVERE STORMS AND ALSO FOR POSSIBLE HEAVY RAINERS THAT MAY MOVE ACROSS AREAS THAT GET DECENT RAINS THROUGH TONIGHT. AS THE TROUGH AXIS SWINGS NE OF THE AREA SATURDAY NIGHT IT WILL TAKE THAT BATCH OF PRECIPITATION WITH IT. HOWEVER...AS THEY SAY ON TV...BUT WAIT THERES MORE. THE ATMOSPHERE IN ITS ATTEMPT TO BUILD A LONG WAVE TROUGH ALONG THE WEST COAST IN THE LONG TERM /SEE 5-WAVE HEIGHT FIELDS THROUGH THE NEXT 10-DAYS/ IT DROPS ANOTHER LOW ACROSS CALIFORNIA AND SWINGS A VORT LOBE UP ACROSS WESTERN AZ BUT CLOSE ENOUGH TO KICK OFF SOME CONVECTION ACROSS PARTS OF SE AZ SUNDAY AFTERNOON AND EVENING. THIS WOULD PRIMARILY AFFECT THE AREA FROM TUCSON EASTWARD. BEYOND THAT IT GETS REALLY INTERESTING ONCE AGAIN. A MORE SIGNIFICANT SHORT WAVE DROPS INTO THE BACK SIDE OF THE DEVELOPING TROUGH MONDAY FORMING A SIGNIFICANT CUTOFF LOW OVER SOUTHERN CALIFORNIA MONDAY NIGHT INTO TUESDAY. DEPENDING ON TIMING AND PLACEMENT WILL LIKELY HAVE SOME CONVECTION TO DEAL WITH ON MONDAY FOR PORTIONS OF SE AZ AND LIKELY EASTERN AREAS. THIS LOW IS THEN FORECAST TO MEANDER ACROSS AZ THROUGH WEDNESDAY AND POSSIBLY THURSDAY BEFORE LIFTING OUT TO THE NE. IF THIS INDEED PLAYS OUT LIKE THIS WE WILL HAVE PLENTY OF OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY TO GO ALONG WITH COOLING TEMPERATURES. HAVE RAMPED UP POPS THROUGH THIS PERIOD TO REFLECT THIS IDEA. LOOKING EVEN FURTHER AHEAD...AS THE LONG WAVE TROUGH LOOKS TO ESTABLISH ITSELF ACROSS THE WEST THERE IS A GOOD CHANCE WE WILL SEE UNSETTLED WEATHER AT TIMES WELL INTO THE NEXT WEEKEND AND BEYOND. THE EXPECTED WETTER THAN NORMAL WINTER MAY BE GETTING AN EARLY START. CERNIGLIA && .AVIATION...VALID THRU 18/00Z. SCT-BKN 6-10KFT AGL WITH LYRS ABV THRU THE FORECAST PERIOD. SCT SHRA/ISOLD +TSRA DVLPG W-SW OF KTUS AND SPRDG TO ENE THIS AFTERNOON AND THEN EWD INTO GRAHAM/GREENLEE/COCHISE COUNTIES AFT ABOUT 17/00Z WITH SHRA CONTINUING THRU MUCH OF NIGHT EAST OF KTUS. LCL MVFR CONDS VCNTY OF STRONG TSTORMS. SFC WINDS MAINLY FROM THE E-SE 10-20 KTS WITH GUSTS TO 30 KTS THIS AFTN. GUSTS ARND 45 KTS NR STRONG AFTN T- STORMS. ADDL SHRA/TSRA IS EXPECTED TO DVLP PRIMARILY AFTER 17/18Z AND CONTINUE THROUGH SATURDAY AFTN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...INCREASED MOISTURE AND A PASSING STORM SYSTEM WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THIS WEEKEND. THE BEST CHANCE FOR SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND ONCE AGAIN ON SATURDAY AFTERNOON WITH THE GREATEST COVERAGE FROM THE TUCSON AREA EASTWARD. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY ON SUNDAY...ESPECIALLY FROM TUCSON EASTWARD. THUNDERSTORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS...ERRATIC WIND GUSTS IN EXCESS OF 40 MPH AND HAIL. ANOTHER STORM SYSTEM WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH MUCH OF NEXT WEEK...ESPECIALLY TUESDAY AND WEDNESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:05 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Oct 16, 2:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Oct 16, 3:14 PM MST | Special Weather Statement | TWC | Pinal | 91 min |
| Oct 16, 3:17 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Oct 16, 4:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.